Virginia, 2007High Wind in Virginia, February 14, 2007
February 14, 2007 · NWS RNK · 14 events in 14 counties and zones
Northwest winds behind a departing winter storm off the Virginia coast gusted over 60 mph and brought trees down across portions of southwest Virginia.
Every event with a place to put it; 14 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $38,000
- Crop damage
- None recorded
- Events
- 14
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Northwest winds behind a departing winter storm off the Virginia coast gusted over 60 mph and brought trees down across portions of southwest Virginia.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before the first event at Feb 14, 3:06 AM EST, 1 hour 54 minutes earlier.
Area forecast discussion, Feb 14, 3:06 AM EST, 1 hour 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
306 AM EST WED FEB 14 2007
.SHORT TERM /TODAY THROUGH WEDNESDAY NIGHT/...
MAIN TROF AXIS PASSES EAST OF THE COUNTY WARNING AREA(CWA) THIS
AFTERNOON. 850 MB WINDS INCREASE SHARPLY AFTER 15Z THIS MORNING FROM
THE WEST THEN NORTHWEST. MODELS HAVE 850 MB WINDS OF 50 TO 60 KNOTS
THROUGH 06Z THURSDAY. COMBINED WITH DECENT PRESSURE RISES AND COLD
AIR ADVECTION WINDS WILL BE GUSTING ABOVE 40 MPH.
AREA OF CLOUDS AND SHOWERS IN EASTERN TENNESSEE WILL MOVE ACROSS THE
FORECAST AREA THIS MORNING WITH TEMPERATURES WARMING A FEW DEGREES
WITH THE SHOWERS BUT WITH CLOUDS INHIBITING ANY WARMING AND
MELTING OF THE ICE AFTER THE RAIN ENDS. SCATTERED SHOWERS MOVING INTO
THE MOUNTAINS WILL DISSIPATE AS FRONT PASSES AND LOW LEVEL WINDS
COME AROUND TO THE WEST. THE FRONTAL PASSAGE WILL ALSO RESULT IN
MORNING HIGHS AT THE 12Z TEMPERATURE ACROSS THE FAR WESTERN CWA.
HAVE STEADY TO SLOWLY FALLING TEMPERATURES IN THE WESTERN
COUNTIES.
DONT EXPECT MUCH MORE PRECIPITATION AFTER 13Z SO NO CHANGES TO
WINTER WEATHER ADVISORY OR ICE STORM WARNING. BUT...WITHOUT SOME
SUN OR MIXING BEFORE 15Z WHEN THE WINDS PICK UP THERE WILL STILL
BE A LOT OF ICE ON TREES AND OTHER ELEVATED SURFACES. MANY
LOCATIONS HAVE REPORTED A QUARTER TO A HALF INCH OF ICE...WITH
LOCALLY HIGHER AMOUNTS ABOVE 2500 FEET. ONCE THE WIND STARTS
GUSTING THE CHANCE FOR DAMAGE IS VERY HIGH...EVEN IF SUSTAINED
WINDS OR GUSTS DO NOT MEET THE TRADITIONAL WARNING CRITERIA. WILL
BE ISSUING A HIGH WIND WARNING FOR THE NORTHWEST AND CENTRAL
CWA...FOCUSING ON HIGHER ELEVATIONS IN VIRGINIA AND ALONG THE BLUE
RIDGE PARKWAY.
&&
.LONG TERM /THURSDAY THROUGH TUESDAY/...
SHORT WAVE NOW ENTERING MONTANA DIVES SOUTHEAST AND CROSSES THE MID
ATLANTIC STATES AND TENNESSEE VALLEY ON THURSDAY NIGHT. MUCH COLDER
AIR COMES INTO THE EASTERN UNITED STATES TODAY THROUGH THURSDAY. BY
FRIDAY MORNING 850 MB TEMPERATURES WILL RANGE FROM -14 TO -20 FROM
SOUTHEAST TO NORTHWEST ACROSS THE FORECAST AREA. STAYED CLOSE TO MAV
GUIDANCE FOR HIGHS AND LOWS THROUGH FRIDAY NIGHT.
CLIPPER SYSTEM STILL FORECAST TO COME THROUGH THE CWA ON SATURDAY.
LITTLE CHANGE NEEDED TO THIS PART OF THE FORECAST AT THIS TIME.
&&
.AVIATION /08Z-06Z/...
COASTAL LOW FORMING AND WILL PULL BULK OF MOISTURE TO THE NORTHEAST
BY 09Z WED. TEMPERATURES HOVERING AROUND FREEZING DURING THIS TIME
ALONG AND WEST OF THE BLUE RIDGE AND NORTH OF HYW 460 TO KEEP P-TYPE
ISSUE IN THE AREA. RIME ICING PROBLEMS LIKELY FROM 2000 FEET TO THE
SURFACE. SOME MODELS SHOWING TEMPERATURES INCREASING OVERNIGHT TO
HELP MELT CURRENT ICE TROUBLES. THERE WILL BE A BRIEF BREAK FROM THE
PRECIPITATION BETWEEN 09Z AND 14Z WED...THEN A COLD FRONT
WILL BRING ANOTHER ROUND OF RA/SN TO THE MOUNTAINS DURING THE
AFTERNOON. IFR CONDITIONS WILL BE IMPROVING TO VFR ACROSS THE AREA
THROUGH THE PERIOD. WESTERN SLOPE OF SE WV MAY ONLY IMPROVE TO MVFR.
DURING THE DAY WEDNESDAY...WINDS WILL BE HOWLING ACROSS THE AREA AS
STRONG PRESSURES RISES AND UP TO A 60 KT LOW LEVEL JET FORMING OVER
THE AREA. WE HAVE AN ADVISORY ISSUED FOR WINDS BUT IT IS LOOKING
LIKE WE WILL NEED TO RAISE TO A WARNING...ESPECIALY OVER THE NW NC
HIGHLANDS.
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...HIGH WIND WARNING FROM 9 AM THIS MORNING TO MIDNIGHT EST
TONIGHT FOR VAZ011-014-017>020-022>024-032>035.
ICE STORM WARNING UNTIL 8 AM EST THIS MORNING FOR VAZ014-
016>020-022>024-032>035-045>047.
WINTER WEATHER ADVISORY UNTIL 8 AM EST THIS MORNING FOR
VAZ010>013-015-043-044-058-059.
WIND ADVISORY FROM 9 AM THIS MORNING TO MIDNIGHT EST TONIGHT
FOR VAZ012-013-015-016.
NC...WINTER WEATHER ADVISORY UNTIL 8 AM EST THIS MORNING FOR NCZ002-
003.
WIND ADVISORY FROM 9 AM THIS MORNING TO MIDNIGHT EST TONIGHT
FOR NCZ001>003-018-019.
WV...HIGH WIND WARNING FROM 9 AM THIS MORNING TO MIDNIGHT EST
TONIGHT FOR WVZ044-045.
ICE STORM WARNING UNTIL 8 AM EST THIS MORNING FOR WVZ044-045.
WINTER WEATHER ADVISORY UNTIL 8 AM EST THIS MORNING FOR WVZ042-
043.
&&
SHORT TERM...AMS
LONG TERM...AMS
AVIATION...RCSHazardous weather outlook, Feb 13, 5:14 PM EST, 11 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
514 PM EST TUE FEB 13 2007
VAZ016-017-022>024-034-035-142215-
CARROLL-FLOYD-ROANOKE-BOTETOURT-ROCKBRIDGE-BEDFORD-AMHERST-
514 PM EST TUE FEB 13 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST
CENTRAL VIRGINIA.
.DAY ONE...TONIGHT INTO WEDNESDAY MORNING
THE ICE STORM WARNING IS IN EFFECT UNTIL 8 AM EST WEDNESDAY.
RAIN AND AREAS OF FREEZING RAIN WILL GRADUALLY BECOME ALL FREEZING
RAIN TONIGHT. TEMPERATURES WILL BE AT OR BELOW FREEZING THROUGH MOST OF
THE NIGHT...AND WILL BE IN THE MID TO UPPER 20S IN THE HIGHER
ELEVATIONS ALONG THE BLUE RIDGE.
TOTAL ICE ACCUMULATIONS OF ONE QUARTER TO ONE HALF INCH ARE
LIKELY BY WEDNESDAY MORNING...WITH THE HEAVIEST ICING RIGHT ALONG
AND EITHER SIDE OF THE BLUE RIDGE PARKWAY.
AN ICE STORM WARNING MEANS SIGNIFICANT AMOUNTS OF ICE ACCUMULATIONS
WILL MAKE TRAVEL DANGEROUS OR IMPOSSIBLE. TRAVEL TONIGHT IS
STRONGLY DISCOURAGED. ICE ACCUMULATIONS OF THESE AMOUNTS CAN LEAD
TO SNAPPED POWER LINES AND FALLING TREE BRANCHES.
.DAYS TWO THROUGH SEVEN...WEDNESDAY AFTERNOON THROUGH MONDAY
STRONG WINDS ARE EXPECTED ON WEDNESDAY. WINDS MAY GUST 40 TO 50
MPH OUT OF THE NORTHWEST. MUCH COLDER AIR COMES IN BY WEDNESDAY
NIGHT. COMBINED WITH THE GUSTY WINDS...WIND CHILLS WILL BE AROUND
ZERO THURSDAY MORNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS MAY BE CONTACTED TONIGHT AND WEDNESDAY FOR ICE ACCRETION
REPORTS.
VAZ032-033-142215-
PATRICK-FRANKLIN-
514 PM EST TUE FEB 13 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
VIRGINIA AND WEST CENTRAL VIRGINIA.
.DAY ONE...TONIGHT INTO WEDNESDAY MORNING
THE WINTER WEATHER ADVISORY IS IN EFFECT UNTIL 8 AM EST
WEDNESDAY.
RAIN WILL CONTINUE TONIGHT. SCATTERED LOCATIONS WILL BE BELOW
FREEZING CREATING AREAS OF FREEZING RAIN. THE MOST LIKELY
LOCATIONS TO SEE FREEZING RAIN WILL BE RIGHT ALONG THE BLUE
RIDGE...AND IN EASTERN SLOPES OF HIGHER ELEVATIONS.
TOTAL ICE ACCUMULATIONS WILL BE LESS THAN ONE QUARTER OF AN INCH.
THIS WINTER WEATHER ADVISORY MEANS THAT PERIODS OF FREEZING RAIN
WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS
AND USE CAUTION WHILE DRIVING.
.DAYS TWO THROUGH SEVEN...WEDNESDAY AFTERNOON THROUGH MONDAY
STRONG WINDS ARE EXPECTED ON WEDNESDAY. WINDS MAY GUST 40 TO 50
MPH OUT OF THE NORTHWEST. MUCH COLDER AIR COMES IN BY WEDNESDAY
NIGHT. COMBINED WITH THE GUSTY WINDS...WIND CHILLS WILL RANGE FROM
5 ABOVE TO 5 BELOW ZERO THURSDAY MORNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS MAY BE CONTACTED TONIGHT AND WEDNESDAY FOR ICE ACCRETION
REPORTS.
NCZ004>006-020-VAZ043-044-058-059-142215-
STOKES-ROCKINGHAM-CASWELL-YADKIN-HENRY-PITTSYLVANIA-HALIFAX-
CHARLOTTE-
514 PM EST TUE FEB 13 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH CAROLINA...NORTHWEST NORTH CAROLINA AND SOUTH CENTRAL
VIRGINIA.
.DAY ONE...TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
STRONG WINDS ARE EXPECTED ON WEDNESDAY. WINDS MAY GUST 25 TO 35
MPH OUT OF THE NORTHWEST. MUCH COLDER AIR COMES IN BY WEDNESDAY
NIGHT. COMBINED WITH THE GUSTY WINDS...WIND CHILLS WILL BE IN THE
SINGLE DIGITS TO LOW TEENS THURSDAY MORNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ACTIVATION WILL NOT BE NEEDED TONIGHT.
VAZ014-018>020-WVZ044-045-142215-
MONTGOMERY-CRAIG-ALLEGHANY VA-BATH-MONROE-GREENBRIER-
514 PM EST TUE FEB 13 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA.
.DAY ONE...TONIGHT INTO WEDNESDAY MORNING
THE ICE STORM WARNING IS IN EFFECT UNTIL 8 AM EST WEDNESDAY.
RAIN AND AREAS OF FREEZING RAIN WILL GRADUALLY BECOME ALL FREEZING
RAIN TONIGHT. TEMPERATURES WILL BE AT OR BELOW FREEZING THROUGH MOST OF
THE NIGHT...AND WILL BE IN THE MID TO UPPER 20S IN THE HIGHER
ELEVATIONS.
TOTAL ICE ACCUMULATIONS OF ONE QUARTER TO ONE HALF INCH ARE
LIKELY BY WEDNESDAY MORNING.
AN ICE STORM WARNING MEANS SIGNIFICANT AMOUNTS OF ICE ACCUMULATIONS
WILL MAKE TRAVEL DANGEROUS OR IMPOSSIBLE. TRAVEL TONIGHT IS
STRONGLY DISCOURAGED. ICE ACCUMULATIONS OF THESE AMOUNTS CAN LEAD
TO SNAPPED POWER LINES AND FALLING TREE BRANCHES.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
STRONG WINDS ARE EXPECTED ON WEDNESDAY. WINDS MAY GUST 40 TO 50
MPH OUT OF THE NORTHWEST ALONG THE HIGHER TERRAIN IN VIRGINIA.
MUCH COLDER AIR COMES IN BY WEDNESDAY NIGHT. COMBINED WITH THE
GUSTY WINDS...WIND CHILLS WILL BE FROM AROUND ZERO TO 10 BELOW
ZERO THURSDAY MORNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS MAY BE CONTACTED TONIGHT AND WEDNESDAY FOR ICE ACCRETION
REPORTS.
VAZ045>047-142215-
CAMPBELL-APPOMATTOX-BUCKINGHAM-
514 PM EST TUE FEB 13 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
VIRGINIA.
.DAY ONE...TONIGHT INTO WEDNESDAY MORNING
THE WINTER WEATHER ADVISORY IS IN EFFECT UNTIL 8 AM EST
WEDNESDAY.
RAIN WILL CONTINUE TONIGHT. SCATTERED LOCATIONS WILL BE BELOW
FREEZING CREATING AREAS OF FREEZING RAIN. TOTAL ICE ACCUMULATIONS
WILL BE LESS THAN ONE QUARTER OF AN INCH.
THIS WINTER WEATHER ADVISORY MEANS THAT PERIODS OF FREEZING RAIN
WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS
AND USE CAUTION WHILE DRIVING.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
STRONGER WINDS ARE EXPECTED ON WEDNESDAY. WINDS MAY GUST 25 TO 35
MPH OUT OF THE NORTHWEST. MUCH COLDER AIR COMES IN BY WEDNESDAY
NIGHT. COMBINED WITH THE GUSTY WINDS...WIND CHILLS WILL BE IN THE
SINGLE DIGITS THURSDAY MORNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS MAY BE CONTACTED TONIGHT AND WEDNESDAY FOR ICE ACCRETION
REPORTS.
VAZ007-009-010-012-WVZ042-142215-
TAZEWELL-SMYTH-BLAND-WYTHE-MERCER-
514 PM EST TUE FEB 13 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
VIRGINIA AND SOUTHEAST WEST VIRGINIA.
.DAY ONE...TONIGHT
RAIN WILL SPREAD ACROSS THE AREA TONIGHT. TEMPERATURES MAY DROP
BELOW FREEZING ACROSS THE HIGHER ELEVATIONS LEADING TO PATCHY
FREEZING RAIN. ICE ACCUMULATIONS BY WEDNESDAY MORNING WILL BE LESS
THAN ONE TENTH OF AN INCH.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
STRONG WINDS ARE EXPECTED ON WEDNESDAY. WINDS MAY GUST 40 TO 50
MPH OUT OF THE NORTHWEST. MUCH COLDER AIR COMES IN BY WEDNESDAY
NIGHT. COMBINED WITH THE GUSTY WINDS...WIND CHILLS WILL BE FROM
ZERO TO 10 BELOW ZERO THURSDAY MORNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS MAY BE CONTACTED TONIGHT AND WEDNESDAY FOR ICE ACCRETION
REPORTS.
VAZ011-013-WVZ043-142215-
GILES-PULASKI-SUMMERS-
514 PM EST TUE FEB 13 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
VIRGINIA AND SOUTHEAST WEST VIRGINIA.
.DAY ONE...TONIGHT
THE WINTER WEATHER ADVISORY IS IN EFFECT UNTIL 8 AM EST
WEDNESDAY.
RAIN WILL CONTINUE TONIGHT. SCATTERED LOCATIONS WILL BE BELOW
FREEZING CREATING AREAS OF FREEZING RAIN. TOTAL ICE ACCUMULATIONS
WILL BE LESS THAN ONE QUARTER OF AN INCH.
THIS WINTER WEATHER ADVISORY MEANS THAT PERIODS OF FREEZING RAIN
WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS
AND USE CAUTION WHILE DRIVING.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
STRONG WINDS ARE EXPECTED ON WEDNESDAY. WINDS MAY GUST 40 TO 50
MPH OUT OF THE NORTHWEST. MUCH COLDER AIR COMES IN BY WEDNESDAY
NIGHT. COMBINED WITH THE GUSTY WINDS...WIND CHILLS WILL BE AROUND
ZERO THURSDAY MORNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS MAY BE CONTACTED TONIGHT AND WEDNESDAY FOR ICE ACCRETION
REPORTS.
NCZ001-002-018-VAZ015-142215-
ASHE-ALLEGHANY NC-WATAUGA-GRAYSON-
514 PM EST TUE FEB 13 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH
CAROLINA AND SOUTHWEST VIRGINIA.
.DAY ONE...TONIGHT
RAIN WILL SPREAD ACROSS THE AREA TONIGHT. TEMPERATURES WILL DROP
BELOW FREEZING ACROSS THE HIGHER ELEVATIONS TONIGHT LEADING TO
FREEZING RAIN ALONG THE BLUE RIDGE PARKWAY AND ON THE RIDGES OF
NORTHWEST NORTH CAROLINA TONIGHT. ICE ACCUMULATIONS BY WEDNESDAY
MORNING WILL BE LESS THAN ONE TENTH OF AN INCH.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
STRONG WINDS ARE EXPECTED ON WEDNESDAY. WINDS MAY GUST 40 TO 50
MPH OUT OF THE NORTHWEST. MUCH COLDER AIR COMES IN BY WEDNESDAY
NIGHT. COMBINED WITH THE GUSTY WINDS...WIND CHILLS WILL BE AROUND
ZERO THURSDAY MORNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS MAY BE CONTACTED TONIGHT AND WEDNESDAY FOR ICE ACCRETION
REPORTS.
NCZ003-019-142215-
SURRY-WILKES-
514 PM EST TUE FEB 13 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH CAROLINA AND NORTHWEST NORTH CAROLINA.
.DAY ONE...TONIGHT
RAIN WITH POCKETS OF FREEZING RAIN TONIGHT. ICE ACCUMULATIONS BY
WEDNESDAY MORNING WILL BE LESS THAN ONE TENTH OF AN INCH.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
STRONG WINDS ARE EXPECTED ON WEDNESDAY. WINDS MAY GUST 40 TO 50
MPH OUT OF THE NORTHWEST. MUCH COLDER AIR COMES IN BY WEDNESDAY
NIGHT. COMBINED WITH THE GUSTY WINDS...WIND CHILLS WILL BE AROUND
ZERO THURSDAY MORNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS MAY BE CONTACTED TONIGHT AND WEDNESDAY FOR ICE ACCRETION
REPORTS.
High Wind, Franklin
- When
- February 14, 5:00 AM EST
- Where
- Franklin forecast zone
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Department of Highways
- Coordinates
- 36.992, -79.881 (the zone’s center; the record gives no point)
High Wind, Patrick
- When
- February 14, 6:00 AM EST
- Where
- Patrick forecast zone
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Department of Highways
- Coordinates
- 36.678, -80.284 (the zone’s center; the record gives no point)
Trees down in Meadows of Dan.
High Wind, Roanoke
- When
- February 14, 7:00 AM EST
- Where
- Roanoke forecast zone
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Department of Highways
- Coordinates
- 37.258, -80.016 (the zone’s center; the record gives no point)
Numerous trees down in and around Bent Mountain.
High Wind, Montgomery
- When
- February 14, 8:30 AM EST to 4:40 PM EST
- Where
- Montgomery forecast zone
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Department of Highways
- Coordinates
- 37.174, -80.387 (the zone’s center; the record gives no point)
Trees down in Christiansburg and Riner.
High Wind, Craig
- When
- February 14, 9:00 AM EST
- Where
- Craig forecast zone
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Department of Highways
- Coordinates
- 37.481, -80.212 (the zone’s center; the record gives no point)
Several trees down near New Castle.
High Wind, Botetourt
- When
- February 14, 9:30 AM EST
- Where
- Botetourt forecast zone
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Department of Highways
- Coordinates
- 37.557, -79.812 (the zone’s center; the record gives no point)
High Wind, Rockbridge
- When
- February 14, 10:00 AM EST
- Where
- Rockbridge forecast zone
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Department of Highways
- Coordinates
- 37.774, -79.418 (the zone’s center; the record gives no point)
High Wind, Floyd
- When
- February 14, 11:00 AM EST
- Where
- Floyd forecast zone
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Department of Highways
- Coordinates
- 36.932, -80.362 (the zone’s center; the record gives no point)
Numerous trees down around Check.
High Wind, Bath
- When
- February 14, 11:00 AM EST
- Where
- Bath forecast zone
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Department of Highways
- Coordinates
- 38.059, -79.741 (the zone’s center; the record gives no point)
High Wind, Grayson
- When
- February 14, 12:00 PM EST
- Where
- Grayson forecast zone
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 36.657, -81.225 (the zone’s center; the record gives no point)
High Wind, Bedford
- When
- February 14, 1:00 PM EST
- Where
- Bedford forecast zone
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Public
- Coordinates
- 37.315, -79.524 (the zone’s center; the record gives no point)
Trees down at Peaks of Otter.
High Wind, Amherst
- When
- February 14, 1:00 PM EST
- Where
- Amherst forecast zone
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Department of Highways
- Coordinates
- 37.605, -79.145 (the zone’s center; the record gives no point)
Numerous trees down in western part of the county.
High Wind, Carroll
- When
- February 14, 1:00 PM EST to 3:21 PM EST
- Where
- Carroll forecast zone
- Measured
- 52 kt (60 mph) measured gust
- Property damage
- $2,000
- Reported by
- Department of Highways
- Coordinates
- 36.697, -80.829 (the zone’s center; the record gives no point)
Two trees down in Hillsville. Wind gust measured at local mesonet station in Gladesboro.
High Wind, Giles
- When
- February 14, 6:00 PM EST
- Where
- Giles forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Department of Highways
- Coordinates
- 37.314, -80.704 (the zone’s center; the record gives no point)
Tree down near Stoney Creek.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heavy Snow in Vermont, February 14, 2007$2.6 million · 16 events
- Winter Weather in Texas, February 14, 2007$435,000 · 14 events
- Heavy Snow in New York, February 14, 2007$300,000 · 6 events
- Strong Wind in New Jersey, February 14 to 15, 2007$125,000 · 21 events
- Heavy Snow in New York, February 14, 2007$30,000 · 3 events
- Strong Wind in Pennsylvania, February 14 to 15, 2007$20,000 · 10 events
- Heavy Snow in Maine, February 14 to 15, 200717 events
- Winter Storm in Maine, February 14 to 15, 200715 events
- Heavy Snow in New Hampshire, February 14 to 15, 200712 events
- Cold in Nebraska, February 14 to 15, 200711 events
- Winter Storm and Winter Weather in Colorado, February 14 to 16, 20077 events
- Cold in Kansas, February 14, 20076 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 16819, 16818, 16815, 16811, 16813, 16816, 16817, 16812, 16814, 16822, 16820, 16821, 16823, 16810.